Alert archive / Alabama / Small Craft Advisories in 2024

Small Craft Advisory 13, NWS Mobile, AL

January 30, 2024

NWS Mobile, AL issued this small craft advisory at Jan 30, 2024, 3:07 AM CST. It took effect at Jan 30, 2024, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2024, 3:07 AM CST (09:07 UTC)
In effect from
Jan 30, 2024, 9:00 PM CST
Expired
Jan 31, 2024, 12:00 PM CST
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

092 
WHUS74 KMOB 300907
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
307 AM CST Tue Jan 30 2024

GMZ650-655-670-675-301715-
/O.NEW.KMOB.SC.Y.0013.240131T0300Z-240131T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
307 AM CST Tue Jan 30 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 25 kt and 
  seas 2 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 9 PM this evening to noon CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
743 
WHUS74 KMOB 301717
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1117 AM CST Tue Jan 30 2024

GMZ650-655-670-675-310200-
/O.CON.KMOB.SC.Y.0013.240131T0300Z-240131T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1117 AM CST Tue Jan 30 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST WEDNESDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 9 PM this evening to noon CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
153 
WHUS74 KMOB 310338
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
938 PM CST Tue Jan 30 2024

GMZ650-655-670-675-311200-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
938 PM CST Tue Jan 30 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
177 
WHUS74 KMOB 310916
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
316 AM CST Wed Jan 31 2024

GMZ650-655-670-675-311800-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
316 AM CST Wed Jan 31 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
832 
WHUS74 KMOB 311246
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
646 AM CST Wed Jan 31 2024

GMZ650-655-311400-
/O.CAN.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
646 AM CST Wed Jan 31 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below advisory levels. Small craft are urged 
to continue to exercise caution, though.

$$

GMZ670-675-311800-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
646 AM CST Wed Jan 31 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 11:58 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 29, 11:58 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1158 PM CST Mon Jan 29 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1158 PM CST Mon Jan 29 2024

VFR conditions are expected through the next 24 hours. Light
northwest to north, or calm/variable winds overnight and early
Tuesday, then northeasterly midday becoming more southerly
Tuesday afternoon. DS/12

&&

.PREV DISCUSSION... /issued 630 PM CST Mon Jan 29 2024/

..New AVIATION...

AVIATION...
(06Z TAFS)
Issued at 630 PM CST Mon Jan 29 2024

VFR conditions are expected through the next 24 hours. Light
northerly or variable winds overnight and early Tuesday, then
northeasterly becoming more southerly Tuesday afternoon. DS/12

PREV DISCUSSION... /issued 356 PM CST Mon Jan 29 2024/

.New NEAR TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Tuesday)
Issued at 356 PM CST Mon Jan 29 2024

A dry northwesterly flow pattern aloft will prevail across our
region through Tuesday between an upper level trough that will move
from the Upper Midwest to the Eastern Seaboard and a building ridge
over the Plains. A surface ridge of high pressure will also build
from the Lower Mississippi Valley to the northern Gulf Coast region
through Tuesday afternoon. Mostly clear skies and dry conditions
will continue through the near term period. Winds will become light
tonight with RH values near saturation near the surface. Patchy fog
may develop over portions of southeast MS and interior southwest/
south central AL tonight. Very patchy freezing fog cannot be ruled
out over a few of these interior areas where temperatures fall to
around 30-32 degrees. Lows over central/southern portions of the
region should otherwise range should otherwise range in the lower to
mid 30s (except for upper 30s to lower 40s along the immediate
coast). Highs on Tuesday are forecast to range in the lower to mid
60s.

Light northerly winds, lack of swell, and very low surf are expected
along with a LOW risk of rip currents along the Alabama and western
Florida panhandle beaches through Tuesday afternoon. /21

LONG TERM...
(Tuesday Night through Monday)
Issued at 356 PM CST Mon Jan 29 2024

At the start of the period, an upper-level trough quickly dives
across the southeast US and moves into the western Atlantic by
Wednesday afternoon. In its wake, upper ridging builds overhead
and lingers in place through the end of the week. This, along with
high pressure at the surface will result in a continuation of a
dry pattern through Friday night. Highs Wednesday and Thursday
will be in the upper 50s to low 60s and lows will generally be in
the mid to upper 30s and low 40s. As the high pushes to our east
and winds gain an onshore component, temperatures will start to
moderate for Friday and into the weekend. The pattern quickly
becomes more active late Saturday through Sunday, and potentially
into Monday as a large, southern-stream trough takes on a
negative-tilt as it evolves into a closed-off low and barrels its
way eastward across the southern US. Although we are still too far
out for any specifics, guidance is suggesting a rather large area
of strong diffluence spreading across the southeast US, along
with the development of a strong low-level jet. The biggest
question that we will have to monitor closely over the coming days
with regards to any severe potential is if instability will have
enough time to recover prior to the arrival of the best dynamics.
As of right now, guidance suggests that the close proximity to the
aforementioned upper ridge will keep our region in a deep
continental air mass, with very weak lapse rates and warm
temperatures aloft, through much of the day on Saturday, only to
abruptly switch to a moist profile within a few hours prior to the
onset of storms. The key features we'll be watching over the
coming days is how quickly the ridge's influence can exit the
region, as well as the placement and trajectory of the
developing/deepening surface low. A further north low and a
weaker/further east ridge may allow for instability to advect into
the region from the Gulf, potentially increasing the overall risk
for severe storms. If the low develops more over the Gulf and
stays offshore and the ridge hold on longer, then the best
instability will likely stay offshore, resulting in an overrunning
event with a much lower severe threat. Regardless, likely PoPs
will return for much of the weekend, and with how much rain we
have received recently, we will have to monitor for localized
flooding concerns. Lingering isolated to scattered showers may
affect the area through Monday as the upper system moves towards
the east and a cold front pushes through the area. /96

MARINE...
Issued at 356 PM CST Mon Jan 29 2024

A light to moderate northerly flow tonight will become westerly
Tuesday afternoon. The westerly flow increases Tuesday night then
becomes northwesterly on Wednesday as a cold front moves through the
area. The offshore flow diminishes Wednesday night and becomes
easterly on Thursday. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      35  64  44  61  36  60  41  67 /   0   0   0   0   0   0   0   0
Pensacola   37  61  47  61  39  59  44  65 /   0   0   0   0   0   0   0   0
Destin      42  62  50  61  41  59  47  65 /   0   0   0   0   0   0   0   0
Evergreen   32  65  40  59  33  61  37  68 /   0   0   0   0   0   0   0   0
Waynesboro  34  66  39  59  33  61  38  67 /   0   0   0   0   0   0   0   0
Camden      31  65  39  57  32  60  37  67 /   0   0   0   0   0   0   0   0
Crestview   32  63  41  60  32  61  37  68 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.